Alert archive / Illinois / Gale Warnings in 2012

Gale Warning 59, NWS Chicago, IL

December 21, 2012

NWS Chicago, IL issued this gale warning at Dec 21, 2012, 9:25 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 9:25 AM CST (15:25 UTC)
Expired
Dec 21, 2012, 3:11 PM CST
In force
6 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WHUS73 KLOT 211525
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
925 AM CST FRI DEC 21 2012

LMZ740>743-212330-
/O.CAN.KLOT.SR.W.0004.000000T0000Z-121221T1600Z/
/O.NEW.KLOT.GL.W.0059.121221T1525Z-121222T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
925 AM CST FRI DEC 21 2012

...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE
STORM WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST UP TO 45 KT.

* SIGNIFICANT WAVES...UP TO 18 FT.

* OCCASIONAL WAVES...UP TO 24 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ261-362-364-366-563-565-212100-
/O.CON.KLOT.SR.W.0004.000000T0000Z-121221T2100Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
925 AM CST FRI DEC 21 2012

...STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...NORTH UP TO 50 KT.

* SIGNIFICANT WAVES...UP TO 25 FT.

* OCCASIONAL WAVES...UP TO 33 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

LMZ080-567-669-671-673-675-744-745-777-779-868-870-872-874-876-
878-212100-
/O.CON.KLOT.SR.W.0004.000000T0000Z-121221T2100Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
925 AM CST FRI DEC 21 2012

...STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...NORTHWEST UP TO 50 KT.

* SIGNIFICANT WAVES...UP TO 27 FT.

* OCCASIONAL WAVES...UP TO 35 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

JEE
1 follow-up statement
776 
WHUS73 KLOT 212111
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
311 PM CST FRI DEC 21 2012

LMZ740>743-220515-
/O.CAN.KLOT.GL.W.0059.000000T0000Z-121222T0300Z/
/O.NEW.KLOT.SC.Y.0122.121221T2111Z-121222T2100Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
311 PM CST FRI DEC 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST UP TO 30 KT.

* SIGNIFICANT WAVES...UP TO 18 FT.

* OCCASIONAL WAVES...UP TO 24 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-220515-
/O.EXP.KLOT.SR.W.0004.000000T0000Z-121221T2100Z/
/O.NEW.KLOT.GL.W.0060.121221T2111Z-121222T0600Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
311 PM CST FRI DEC 21 2012

...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* WINDS...NORTHWEST UP TO 45 KT.

* SIGNIFICANT WAVES...UP TO 25 FT.

* OCCASIONAL WAVES...UP TO 33 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ744-745-220400-
/O.EXP.KLOT.SR.W.0004.000000T0000Z-121221T2100Z/
/O.NEW.KLOT.GL.W.0060.121221T2111Z-121222T0400Z/
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
311 PM CST FRI DEC 21 2012

...GALE WARNING IN EFFECT UNTIL 10 PM CST THIS EVENING...
...STORM WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

* WINDS...NORTHWEST UP TO 35 KT.

* SIGNIFICANT WAVES...UP TO 25 FT.

* OCCASIONAL WAVES...UP TO 33 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JEE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Dec 21, 8:06 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Dec 21, 8:06 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
806 AM CST FRI DEC 21 2012

.DISCUSSION...
324 AM CST

THE MAIN CONCERNS DURING THE SHORT PERIOD WILL BE
TEMPERATURES...ESPECIALLY CONSIDERING THAT THERE IS NOT AS MUCH
SNOWFALL ACROSS THE AREA AS PREVIOUSLY THOUGH. IN THE LONGER TERM
FOCUS WILL BE ON CHANCES OF LAKE EFFECT SNOW ACROSS NORTHEASTERN
ILLINOIS AS WELL AS THE POTENTIAL FOR A WINTER STORM LATE IN THE
PERIOD.

THE OCCLUDED SURFACE LOW CONTINUES TO MOVE EASTWARD ACROSS LOWER
MICHIGAN EARLY THIS MORNING. ASIDE FROM A DECENT LOOKING BAND OF
SNOW ON THE LOT RADAR ACROSS PORTIONS OF NORTHWESTERN INDIANA...ONLY
SOME LINGERING FLURRIES ARE OCCURRING THIS MORNING. THEREFORE...WE
WILL ALLOW THE WINTER STORM WARNING TO EXPIRE...BUT WILL KEEP THE
WINTER WX ADVISORY IN PLACE ACROSS NORTH CENTRAL ILLINOIS FOR THE
NEXT SEVERAL HOURS WITH BLOWING SNOW THE MAIN HAZARD. FARTHER
SOUTH...THE WINDS CONTINUE TO GUST TO NEAR LOW END ADVISORY
CRITERIA ACROSS CENTRAL ILLINOIS...SO I WILL CONTINUE THE ADVISORY
THERE UNTIL THE 12 UTC EXPIRATION TIME. THE ONLY NOTABLE CHANGE TO
THE GOING HEADLINES WILL BE THE ISSUANCE OF A HIGH WIND WARNING FOR
PORTER COUNTY INDIANA THROUGH THE MORNING TODAY. THIS IS MAINLY FOR
AREAS NEAR THE LAKE WITH GUSTS OVER 50 KT EXPECTED TO CONTINUE OFF
OF LAKE MICHIGAN.

TEMPERATURES WILL BE COLD TODAY...WITH NOT MUCH OF A RECOVERY
EXPECTED AS COLD AIR CONTINUES TO SPILL IN ACROSS THE AREA.
HOWEVER...ON SATURDAY UPPER LEVEL RIDGING WILL BUILD ACROSS THE
AREA. SOUTH TO SOUTHWEST LOWER LEVEL WINDS WILL ADVECT 850
TEMPERATURES BACK TO OR JUST ABOVE ZERO. THE MODEL GUIDANCE
CONTINUES TO SUGGEST THAT A STRONG INVERSION WILL KEEP TEMPERATURES
COLD ACROSS THE AREA. HOWEVER...WITH ABUNDANT SUNSHINE EXPECTED AND
THE FACT THAT THERE IS NOT MUCH SNOW ACROSS THE EASTERN HALF OF
CWA...I THINK WE HAVE A GOOD CHANCE OF BREAKING 40 DEGREES ACROSS
NORTHEASTERN ILLINOIS. THEREFORE...I RAISED TEMPERATURES BY ABOUT 6
TO 10 DEGREES...MAINLY ACROSS NORTHEASTERN ILLINOIS...WHERE LITTLE
TO NO SNOW ACCUMULATED. HOWEVER...I COULD STILL BE TOO COOL. ACROSS
NORTH CENTRAL ILLINOIS I MADE LITTLE CHANGE WITH SOME LIGHT
ACCUMULATIONS REPORTED ON THE GROUND IN THIS AREA. I CONTINUED THE
WARMTH INTO SUNDAY AS WELL...AGAIN GOING ABOVE GUIDANCE. OVERNIGHT
LOW TEMPERATURES WERE ALSO RAISED A FEW DEGREES IN THE SNOW FREE
AREAS.

THINGS TREND COLDER AGAIN NEXT WEEK AS COLDER AIR SPILLS SOUTHWARD
DOWN THE WESTERN PERIPHERY OF A SURFACE LOW THAT IS EXPECTED TO TRACK
ACROSS THE OHIO VALLEY INTO MONDAY NIGHT. THE MODEL GUIDANCE HAS HAD
SOME INCONSISTENCIES AND POOR MODEL AGREEMENT. HOWEVER...THEY HAVE
BEGUN TO TREND THE MONDAY SYSTEM FARTHER SOUTH. THIS WOULD KEEP MOST
IF NOT ALL OF THE PRECIP SOUTH OF MY AREA. HOWEVER...ANOTHER ISSUE
MAY CROP UP ON MONDAY AND TUESDAY...LAKE EFFECT SNOW SHOWERS ACROSS
NORTHEASTERN ILLINOIS. A PROLONGED PERIOD OF NORTHEASTERLY WINDS ARE
EXPECTED AS SURFACE HIGH PRESSURE DOMINATES ACROSS THE NORTHERN
PLAINS REGION. IT APPEARS THAT THERMODYNAMIC CONDITIONS WILL BE
SOMEWHAT FAVORABLE FOR LAKE EFFECT SNOW SHOWERS TO DEVELOP DURING
THE PERIOD. SURFACE LAKE TEMPERATURES ARE EXPECTED TO BE ABOUT 16 TO
17 DEGREES WARMER THAN THE 850 MB TEMPERATURES...WHICH IS GOOD.
HOWEVER...IT APPEARS THE COLD AIRMASS WILL BE SOMEWHAT
SHALLOW...WHICH DOES NOT GO WELL FOR INVERSION HEIGHTS. WARMER
TEMPERATURES ALOFT LOOK TO ONLY ALLOW FOR INVERSION HEIGHTS TO 6500
FEET AGL. THIS DOES NOT GET WELL INTO THE DENDRITIC GROWTH
ZONE...WHICH MEANS THIS IS NOT THE BEST SETUP FOR HEAVY LAKE EFFECT
SNOW SHOWERS. WITH THAT BEING SAID...THERE CERTAINLY APPEARS TO BE
A DECENT CHANCE OF SOME SNOW SHOWERS ACROSS NORTHEASTERN ILLINOIS
WITH THE OPTIMAL NORTHEASTERN FETCH. THESE SNOW SHOWERS COULD
CONTINUE INTO MID WEEK AS THE WINDS LOOK TO REMAIN NORTHEASTERLY FOR
AN EXTENDED PERIOD.

THE OTHER CONCERN IN THE LONG TERM WILL BE THE POTENTIAL FOR A MAJOR
WINTER STORM TO AFFECT THE MID MISSISSIPPI AND OHIO VALLEY ON
WEDNESDAY. THE LATEST GUIDANCE HAS TRENDED STRONGER WITH THIS SYSTEM
AND ALSO SLIGHTLY FARTHER NORTH. THE LARGER SCALE WEATHER PATTERN
ACROSS NORTH AMERICA APPEARS TO BE SETTING UP TO SUPPORT STRONG
POSITIVE HEIGHT ANOMALIES NEAR GREENLAND AND EASTERN
CANADA...ASSOCIATED WITH A STRONG NEGATIVE WEST BASED NAO. WITH
THIS IN MIND...IT IS POSSIBLE THAT IF THIS STRONG SOUTHERN STREAM
SYSTEM BUILDS HEIGHTS UP ENOUGH DOWNSTREAM ACROSS THE EASTERN
CONUS...IT IS CONCEIVABLE THAT THE RIDGING COULD LOCK IN WITH THE
RIDGING ACROSS GREENLAND AND FORCE THIS SYSTEM TO LIFT NORTHWARD
QUICKER...WHICH COULD RESULT IN THIS SYSTEM HAVING MORE OF AN IMPACT
LOCALLY. HOWEVER...OVERALL CONFIDENCE IS LOW. THIS WILL NEED TO BE
WATCHED NONETHELESS.

KJB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* GUSTY NORTHWEST WINDS TODAY
* LINGERING MVFR CIGS THIS MORNING

BEACHLER

//DISCUSSION...UPDATED 12Z...

COULD STILL BE A FLURRY OR TWO FOR ANOTHER HOUR BUT GENERALLY SNOW
HAS ENDED WITH MVFR CIGS LIKELY TO CLEAR OUT THIS MORNING. HAVE
MOVED UP THE TIMING OF THE CLEARING TO 18Z AND SUSPECT THAT THIS
MAY STILL BE TOO LATE AND WILL NEED TO BE ADJUSTED QUICKER WITH
LATER AMENDMENTS. NORTHWEST WINDS WILL CONTINUE TO GUST TO AROUND
OR SLIGHTLY OVER 30KT TODAY WITH GUSTINESS QUICKLY ABATING AFTER
SUNSET AND WINDS DIMINISHING AND BECOMING LIGHT BY LATER THIS
EVENING. OTHERWISE WEATHER NIL THE NEXT 24-30 HOURS.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* MEDIUM/HIGH CONFIDENCE IN TIMING OF MVFR MOVING OUT.

* HIGH CONFIDENCE IN ALL OTHER ELEMENTS.

BEACHLER

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...

SATURDAY NIGHT AND SUNDAY...VFR.

MONDAY...CHANCE OF LAKE EFFECT MVFR CIGS.

TUESDAY...CHANCE OF LAKE EFFECT SNOW SHOWER/MVFR CIGS.

WEDNESDAY...MVFR POSSIBLE. CHANCE OF SNOW W/IFR.

THURSDAY...MVFR CIGS POSSIBLE.

IZZI

&&

.MARINE...

207 PM...MINIMAL ADJUSTMENTS TO CURRENT FORECAST...AND HEADLINES
WILL REMAIN IN PLACE. STORM WARNING WILL REMAIN IN PLACE FOR LATE
THIS AFTERNOON THROUGH FRIDAY AFTERNOON. STORM FORCE CONDITIONS
WILL BEGIN ACROSS THE SOUTHERN HALF OF LAKE MICHIGAN FIRST...THEN
COVER ALL OF LAKE MICHIGAN LATER THIS EVENING.

THE SURFACE LOW PRESSURE THIS AFTERNOON WAS APPROACHING
CHICAGO...AND BASED ON GUIDANCE WILL SLIDE EAST/NORTHEAST ACROSS THE
SOUTHERN TIP OF LAKE MICHIGAN. AS THIS LOW SLIDES EAST THE WINDS
WILL DIMINISH...HOWEVER ALONG THE BACKSIDE OF THE LOW PRESSURE
SYSTEM WINDS WILL RAPIDLY INCREASE TO STORM FORCE GUSTS TO 55 KT BY
TONIGHT FROM THE NORTH/NORTHWEST. AT THIS TIME IT REMAINS POSSIBLE
FOR AN OCCASIONAL GUST TO 60-65 KT...HOWEVER CONFIDENCE REMAINS LOW.
THE TIGHTEST WIND GRADIENT THAT COULD PRODUCE THIS TYPE OF GUST
WOULD BE LATE THIS EVENING THROUGH EARLY FRIDAY MORNING.

THE LOW WILL MOVE EAST AND MERGE WITH ANOTHER LOW MOVING UP THE EAST
COAST SATURDAY. THE COMBINED LOW WILL SLOW AND AND AS HIGH PRESSURE
BUILDS ACROSS THE PLAINS...THE GRADIENT WILL REMAIN STRONG INTO
FRIDAY NIGHT AND FINALLY RELAX SATURDAY. THEN WITH HIGH PRESSURE
SLIDING ACROSS THE OHIO VALLEY FOR THE WEEKEND...WINDS WILL
DIMINISH. THE NEXT SYSTEM APPEARS TO SLIDE ACROSS THE MISSOURI
VALLEY MONDAY ARRIVING ACROSS THE CENTRAL GREAT LAKES MONDAY
NIGHT/CHRISTMAS DAY.

CONFIDENCE IN THE STORM FORCE GUSTS...HIGH.

CONFIDENCE IN THE SYSTEM EARLY NEXT WEEK...MEDIUM.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER WEATHER ADVISORY...ILZ003-ILZ004-ILZ008-ILZ010-ILZ011
     UNTIL 10 AM FRIDAY.

IN...LAKESHORE FLOOD WARNING...INZ001-INZ002 UNTIL 3 AM SATURDAY.

     HIGH WIND WARNING...INZ002 UNTIL NOON FRIDAY.

LM...STORM WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ744-LMZ745-LMZ777-
     LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 3 PM
     FRIDAY.

     STORM WARNING...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL 10 AM FRIDAY.

&&
Hazardous weather outlook, Dec 21, 4:42 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
442 AM CST FRI DEC 21 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
221045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
442 AM CST FRI DEC 21 2012 /542 AM EST FRI DEC 21 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NORTHWEST WINDS WILL CONTINUE TO GUST AROUND 40 MPH...ESPECIALLY
THIS MORNING. HOWEVER...EVEN STRONGER WINDS TO 60 MPH ARE EXPECTED
ACROSS NORTHERN PORTER COUNTY NEAR LAKE MICHIGAN THIS MORNING.

SOME BLOWING SNOW IS POSSIBLE EARLY THIS MORNING ACROSS NORTH
CENTRAL ILLINOIS...WHICH COULD RESULT IN LOCALLY REDUCED
VISIBILITIES.

THE VERY STRONG NORTHWEST WINDS WILL GENERATE WAVES HIGH ENOUGH
TO CAUSE FLOODING AND BEACH EROSION ALONG THE INDIANA SHORES OF
LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SOME PERIODS OF LIGHT SNOW ACCUMULATION
ACROSS MUCH OF THE AREA MONDAY NIGHT THROUGH WEDNESDAY NIGHT.
SOMEWHAT HEAVIER ACCUMULATIONS DUE TO LAKE EFFECT SNOW SHOWERS
ARE POSSIBLE NEAR THE ILLINOIS AND INDIANA LAKE SHORES TUESDAY
INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-221045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
442 AM CST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

STORM FORCE WINDS WILL DIMINISH TO GALES LATE THIS AFTERNOON.
GALES FORCE WINDS WILL PERSIST TONIGHT....ESPECIALLY ACROSS THE
INDIANA NEAR SHORES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WINDS AND WAVES WILL POSE HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-221045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
442 AM CST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

STORM FORCE WINDS WILL GRADUALLY DIMINISH TO GALE FORCE WINDS LATE
THIS AFTERNOON. GALE FORCE WINDS WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KJB

In the hours before

Local storm report, Dec 21, 5:28 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
528 AM CST FRI DEC 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     SNOW             BOLINGBROOK             41.70N 88.08W
12/21/2012  M0.7 INCH        WILL               IL   PUBLIC

&&

KBIRK

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 11:53 PM CSTWinter Weather AdvisoryLOTBoone, DeKalb, Lee, Ogle, Winnebago10 hr
Dec 21, 12:00 AM CSTWind AdvisoryLOTFord, Iroquois, Kankakee, LaSalle, Livingston6 hr
Dec 21, 3:11 PM CSTGale WarningLOT9 hr
Dec 21, 3:11 PM CSTSmall Craft AdvisoryLOT24 hr
Dec 21, 2:52 AM CSTHigh Wind WarningLOTPorter9 hr

Nearby

Gale Warnings in Illinois, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.